Alert archive / Minnesota / Freeze Warnings in 2015

Freeze Warning 2, NWS Grand Forks, ND

May 18, 201518 counties in Minnesota; 17 counties in North Dakota

NWS Grand Forks, ND issued this freeze warning at May 18, 2015, 3:21 AM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at May 18, 2015, 9:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2015, 3:21 AM CDT (08:21 UTC)
In effect from
May 18, 2015, 9:00 PM CDT
Expired
May 19, 2015, 8:55 AM CDT
In force
12 hr
Issued by
NWS Grand Forks, ND
All 35 counties

Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 8.4 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2015-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 821 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2015-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
821 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WWUS73 KFGF 180821
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
321 AM CDT MON MAY 18 2015

...WINDY THIS MORNING IN THE RED RIVER VALLEY...
...WIDESPREAD FREEZING TEMPERATURES TONIGHT...

.A WIND ADVISORY REMAINS IN EFFECT FOR THE RED RIVER VALLEY FOR
WIND GUSTS TO AROUND 50 MPH. THE STRONG WINDS WILL SLOWLY SUBSIDE
THIS MORNING.

A WIDESPREAD FREEZE WILL OCCUR TONIGHT AND TUESDAY MORNING WITH
LOWS IN THE MIDDLE 20S TO THE LOWER 30S. SOME AREAS WILL ALSO SEE
TEMPERATURES NEAR FREEZING EARLY THIS MORNING.

MNZ001>004-007-029-NDZ008-016-026>030-038-039-049-052>054-191400-
/O.NEW.KFGF.FZ.W.0002.150519T0200Z-150519T1400Z/
/O.CON.KFGF.WI.Y.0012.000000T0000Z-150518T1800Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...GRAFTON...
PARK RIVER...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...
PORTLAND...VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
321 AM CDT MON MAY 18 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT
TUESDAY.

* TEMPERATURES...IN THE LOW TO MID 30S THIS MORNING...MID 20S TO
  LOW 30S TONIGHT AND TUESDAY MORNING.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...HIGH WINDS THROUGH THIS MORNING...FREEZING
  TEMPERATURES PRIMARILY TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

* IMPACTS...THE SUB-FREEZING CONDITIONS WILL KILL SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-NDZ006-007-
014-015-024-191400-
/O.NEW.KFGF.FZ.W.0002.150519T0200Z-150519T1400Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
INCLUDING THE CITIES OF...ROSEAU...WARROAD...GREENBUSH...
BAUDETTE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...
PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...CANDO...LANGDON...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD
321 AM CDT MON MAY 18 2015

...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CDT
TUESDAY.

* TEMPERATURES...IN THE LOW TO MID 30S THIS MORNING...IN THE MID
  20S TO LOWER 30S TONIGHT AND TUESDAY MORNING.

* TIMING...PRIMARILY TONIGHT AFTER 9 PM. 

* IMPACTS...THE SUB-FREEZING CONDITIONS WILL KILL SENSITIVE
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

KNUTSVIG
5 follow-up statements
364 
WWUS73 KFGF 181607
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1107 AM CDT MON MAY 18 2015

...WIND ADVISORY CANCELLED...
...WIDESPREAD FREEZING TEMPERATURES TONIGHT...

MNZ001>004-007-029-NDZ008-016-026>030-038-039-049-052>054-191400-
/O.CAN.KFGF.WI.Y.0012.000000T0000Z-150518T1800Z/
/O.CON.KFGF.FZ.W.0002.150519T0200Z-150519T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-WEST MARSHALL-WILKIN-PEMBINA-
EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...WARREN...STEPHEN...ARGYLE...BRECKENRIDGE...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...GRAFTON...
PARK RIVER...LAKOTA...MCVILLE...ANETA...TOLNA...GRAND FORKS...
COOPERSTOWN...FINLEY...HOPE...MAYVILLE...HILLSBORO...HATTON...
PORTLAND...VALLEY CITY...FARGO...LISBON...ENDERLIN...GWINNER...
MILNOR...FORMAN...RUTLAND...WAHPETON...EDINBURG...ADAMS...LANKIN
1107 AM CDT MON MAY 18 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CDT TUESDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY.

* TEMPERATURES...25 TO 30.

* TIMING...TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...THE SUB-FREEZING CONDITIONS WILL KILL SENSITIVE 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MNZ005-006-008-009-013>017-022>024-027-028-030>032-040-NDZ006-007-
014-015-024-191400-
/O.CON.KFGF.FZ.W.0002.150519T0200Z-150519T1400Z/
ROSEAU-LAKE OF THE WOODS-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-
RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
INCLUDING THE CITIES OF...ROSEAU...WARROAD...GREENBUSH...
BAUDETTE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...REDBY...
PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...FERGUS FALLS...PERHAM...
NEW YORK MILLS...PARKERS PRAIRIE...HENNING...BATTLE LAKE...
WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...ASHBY...HERMAN...
BARRETT...CANDO...LANGDON...FORT TOTTEN...MADDOCK...LEEDS...
MINNEWAUKAN...DEVILS LAKE...NEW ROCKFORD
1107 AM CDT MON MAY 18 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CDT TUESDAY...

* TEMPERATURES...25 TO 30.

* TIMING...TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...THE SUB-FREEZING CONDITIONS WILL KILL SENSITIVE 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$
589 
WWUS73 KFGF 181829
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
129 PM CDT MON MAY 18 2015

...WIDESPREAD FREEZING TEMPERATURES TONIGHT...

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-191400-
/O.CON.KFGF.FZ.W.0002.150519T0200Z-150519T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...
STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...
REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...
HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...
ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...
PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON...
ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON...
EDINBURG...ADAMS...LANKIN
129 PM CDT MON MAY 18 2015

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
9 AM CDT TUESDAY...

* TEMPERATURES...25 TO 30.

* TIMING...TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...THE SUB-FREEZING CONDITIONS WILL KILL SENSITIVE 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$
023 
WWUS73 KFGF 190225
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
925 PM CDT MON MAY 18 2015

...WIDESPREAD FREEZING TEMPERATURES TONIGHT...

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-191400-
/O.CON.KFGF.FZ.W.0002.000000T0000Z-150519T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...
STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...
REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...
HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...
ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...
PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON...
ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON...
EDINBURG...ADAMS...LANKIN
925 PM CDT MON MAY 18 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT TUESDAY...

* TEMPERATURES...MID 20S IN THE NORTHWEST TO LOWER 30S IN THE
  SOUTH.

* TIMING...LATE TONIGHT THROUGH TUESDAY MORNING.

* IMPACTS...THE SUB-FREEZING CONDITIONS WILL KILL SENSITIVE 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$
020 
WWUS73 KFGF 190831
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
331 AM CDT TUE MAY 19 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-191400-
/O.CON.KFGF.FZ.W.0002.000000T0000Z-150519T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...
STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...
REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...
HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...
ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...
PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON...
ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON...
EDINBURG...ADAMS...LANKIN
331 AM CDT TUE MAY 19 2015

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* TEMPERATURES...IN THE MID 20S TO AROUND 30.

* TIMING...THROUGH EARLY TUESDAY MORNING.

* IMPACTS...THE SUB-FREEZING CONDITIONS WILL KILL SENSITIVE 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

DK
294 
WWUS73 KFGF 191355
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
855 AM CDT TUE MAY 19 2015

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-191500-
/O.CAN.KFGF.FZ.W.0002.000000T0000Z-150519T1400Z/
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS...ADA...
TWIN VALLEY...HALSTAD...MOORHEAD...HALLOCK...KARLSTAD...
LANCASTER...ROSEAU...WARROAD...GREENBUSH...BAUDETTE...WARREN...
STEPHEN...ARGYLE...NEWFOLDEN...MIDDLE RIVER...GRYGLA...RED LAKE...
REDBY...PONEMAH...THIEF RIVER FALLS...RED LAKE FALLS...FOSSTON...
FERTILE...MCINTOSH...ERSKINE...BAGLEY...CLEARBROOK...BEMIDJI...
MAHNOMEN...NAYTAHWAUSH...WAUBUN...ALIDA...EBRO...LAKE ITASCA...
LONG LOST LAKE...LOWER RICE LAKE...ROY LAKE...UPPER RICE LAKE...
PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE...
FERGUS FALLS...PERHAM...NEW YORK MILLS...PARKERS PRAIRIE...
HENNING...BATTLE LAKE...WADENA...MENAHGA...ELBOW LAKE...HOFFMAN...
ASHBY...HERMAN...BARRETT...CANDO...LANGDON...CAVALIER...
WALHALLA...DRAYTON...PEMBINA...ST. THOMAS...NECHE...FORT TOTTEN...
MADDOCK...LEEDS...MINNEWAUKAN...DEVILS LAKE...GRAFTON...
PARK RIVER...NEW ROCKFORD...LAKOTA...MCVILLE...ANETA...TOLNA...
GRAND FORKS...COOPERSTOWN...FINLEY...HOPE...MAYVILLE...
HILLSBORO...HATTON...PORTLAND...VALLEY CITY...FARGO...LISBON...
ENDERLIN...GWINNER...MILNOR...FORMAN...RUTLAND...WAHPETON...
EDINBURG...ADAMS...LANKIN
855 AM CDT TUE MAY 19 2015

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
FREEZE WARNING.

TEMPERATURES IN ALL AREAS HAVE WARMED WELL ABOVE THE FREEZING
MARK. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at May 17, 11:35 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 17, 11:35 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1135 PM CDT SUN MAY 17 2015

.UPDATE...
ISSUED AT 1135 PM CDT SUN MAY 17 2015

STILL HAVE WINDS NEAR WARNING CRITERIA WITHIN THE DEVILS LAKE
BASIN...BUT MODEL GUIDANCE INDICATES 925MB WIND SPEEDS DECREASING
10 KNOTS FROM 03Z TO 06Z...SO ALLOWED HIGH WIND WARNING TO EXPIRE
AT 11PM. WILL NEED TO WATCH THE NORTHERN VALLEY WITH DUE NORTH
WINDS AND THE RAP INDICATING INCREASING 925MB WIND SPEEDS. GRAFTON
AWOS IS CLOSE TO WARNING CRITERIA...AND WITH THE SFC PRESSURE
GRADIENT STILL TIGHTENING CANNOT RULE OUT STRONG WINDS HERE.

OTHERWISE...WINTER WEATHER ADVISORY AREA HAS REPORTS OF SNOW AND
SLEET AND SLICK ROADS. ALSO HAD A REPORT OF 2.5 INCHES OF SNOW
JUST N/NE OF ROLLA (IN CANADA). IMAGINE THAT THERE IS SOME SLUSHY
ACCUMULATION INTO THE STATES.

ELSEWHERE...RAIN HAS REDEVELOPED AS EXPECTED ACROSS NW MN (EVEN
INTO THE VALLEY).

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 337 PM CDT SUN MAY 17 2015

FIRST OFF...SFC LOW NEAR SISSETON/WAHPETON AREA AT MID AFTN AND
SFC PRESSURE FALLS ARE NOT CENTERED NEAR FOSSTON MN. SO SFC LOW
WILL TACK NORTHEAST TOWARD THAT AREA THIS EVENING. EAST OF SFC LOW
AREA IN DRY SLOT WHERE HEATING OCCURRED FAVORABLE FOR SOME
THUNDERSTORM TO FORM. FOCUS IS FROM ALEXANDRIA NORTH TO EAST OF
FERGUS FALLS....TO BEMIDJI...PARK RAPIDS AND WADENA. SFC AND UPPER
AIR LOW PLACEMENT FAVORS LOW TOPPED SUPERCELLS WITH POSSIBLE
FUNNEL FORMATION. PER SPC NOT EXPECTING WIDESPREAD STORMS THIS
STRONG....BUT COULD BE THRU 00Z. ANOTHER QUESTION IS NW EDGE OF
DEF ZONE PRECIP. RAIN FALLING PER PUBLIC LANGDON-DEVILS LAKE AREA
STILL. MODELS TAKE DRIER AIR WEST AND WANT TO SHUT OFF DEF ZONE
HEAVY PRECIP THIS EVENING LEAVING LIGHT PRECIP OVERNIGHT INTO
MONDAY MORNING IN THE COLD AIR WHERE IT WILL BE COLD ENOUGH FOR
SNOW. SO JUST HOW MUCH SNOW WILL FALL IS QUESTIONABLE. WILL LEAVE
WSW OUT FOR 1-3 INCHES IN DVL BASIN-LANGDON AREAS OVERNIGHT AS TOO
UNCERTAIN TO TINKER WITH IT.

WINDS WILL BE A BIG FACTOR AND CONTINUE TO GUST IN THE 40-55 MPH
RANGE IN DVL BASIN AND SPREAD INTO THE RRV THIS EVE. STRONG WINDS
OVERNIGHT INTO MONDAY MORNING SO HAVE WIND ADVISORIES OUT.

MOVED PRECIP OUT A BIT FASTER THAN EARLIER FCSTS MONDAY. OTHERWISE
COLD AND WINDY. CLEARING OVERSPREADS AREA MON NIGHT AND LIKELY
FREEZE CONDITIONS IN MANY AREAS.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 337 PM  CDT SUN MAY 17 2015

WELCOME DRY WEATHER TUESDAY AND WEDNESDAY AS HIGH PRESSURE MOVES
IN AND TEMPS BEGIN TO RECOVER.

FOR WED NIGHT THROUGH SUNDAY...SMALL DISCUSSION TODAY DUE TO SEVERE
WEATHER POTENTIAL. BASICALLY KEPT THE THU/FRI PERIOD DRY AND LEFT
PCPN CHANCES AS THEY WERE FOR SAT/SUN. TEMPS LOOK TO RETURN TO NEAR
NORMAL VALUES.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1135 PM CDT SUN MAY 17 2015

LIFR/IFR CONDITIONS WILL CONTINUE THROUGH THE OVERNIGHT
HOURS...WITH CONDITIONS GRADUALLY IMPROVING ON MONDAY. STRONG
NORTH WINDS ALONG AND WEST OF THE VALLEY WILL GRADUALLY DIMINISH
ON MONDAY.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 1 PM CDT MONDAY FOR NDZ008-016-026>030-038-
     039-049-052>054.

     WINTER WEATHER ADVISORY UNTIL 7 AM CDT MONDAY FOR NDZ006-007-014-
     015-024.

MN...WIND ADVISORY UNTIL 1 PM CDT MONDAY FOR MNZ001>004-007-029.

&&

UPDATE...TG
SHORT TERM...RIDDLE
LONG TERM...GODON/RIDDLE
AVIATION...TG
Hazardous weather outlook, May 17, 7:49 AM CDT, 19 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
749 AM CDT SUN MAY 17 2015

MNZ001-004>009-013-014-NDZ008-016-026>030-038-039-049-052-054-
181300-
WEST POLK-KITTSON-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-PEMBINA-
EASTERN WALSH COUNTY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL-
BARNES-CASS-RANSOM-SARGENT-WESTERN WALSH COUNTY-
749 AM CDT SUN MAY 17 2015

...A WIND ADVISORY IS IN EFFECT LATE THIS AFTERNOON THROUGH
MONDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAIN ARE EXPECTED
TODAY. STRONG WINDS WILL ALSO GUST OVER 50 MPH BY AFTERNOON AND
CONTINUE TONIGHT. SNOW WILL MIX WITH THE RAIN OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NDZ006-007-014-015-024-181300-
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-
749 AM CDT SUN MAY 17 2015

A WINTER WEATHER ADVISORY IS IN EFFECT TONIGHT

A WIND ADVISORY IS IN EFFECT THIS MORNING THROUGH THIS AFTERNOON

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHERLY WINDS WILL GUST TO 50 MPH TODAY. RAIN WILL CHANGE
TO SNOW TONIGHT WITH 1 TO 4 INCHES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ002-003-015>017-022>024-027>032-040-NDZ053-181300-
NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-RICHLAND-
749 AM CDT SUN MAY 17 2015

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO EARLY EVENING

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAIN TODAY. THERE IS
A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM NOON THROUGH 7
PM...INCLUDING ISOLATED TORNADOES...LARGE HAIL AND DAMAGING WINDS
FROM EXTREME SOUTHEAST NORTH DAKOTA TO THE NORTHEAST INTO WEST
CENTRAL MINNESOTA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

DK

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 9:38 PM CDTRiver Flood WarningFGFKittson7 days
May 18, 1:00 AM CDTAreal Flood AdvisoryFGFWadena12 hr
May 18, 5:53 PM CDTRiver Flood WarningFGFCass46 hr

Nearby

Freeze Warnings in Minnesota, 2015Freeze Warnings in North Dakota, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.